How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64337
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I am a 48year old female not pregnant. My prolactin level was

Resolved Question:

I am a 48year old female not pregnant. My prolactin level was 2100 last week and this week it is now2700. Please could you tell me what a normal level should be. Could this account for the fact that I am tired all the time and have gained weight rapidly and despite following slimming world seem to be putting more weight on. How would this be treated?
Submitted: 3 years ago.
Category: Medical
Expert:  Shantal-Mod replied 3 years ago.
Hello,

I'm Shantal and I'm a moderator for this topic.

We have been working with the Experts to try to help you with your question. Sometimes it may take a bit of time to find the right fit.

I was checking to see if you had already found your answer or if you still need assistance from one of the Experts.

Please let me know if you wish to continue waiting or if you would like for us to close your question?

Thank you,

Shantal
Expert:  DrRussMD replied 3 years ago.
Hello
It should be under 200 ng/ml.
I would suggest an MRI of the brain.
Yes this could cause symptoms if there is an active pituitary problem.

I would check thyroid studies and adrenal hormone levels.

Use reply to let me know if you have further questions. [click reply to expert].
Please to not forget a positive rating.
Customer: replied 3 years ago.
Could my tablets ie sertraline, quietapine, amisulpride be causing the problem. How will this be treated?
Expert:  DrRussMD replied 3 years ago.
That is possible but unlikely.

It depends on what the findings are.

If it is a benign adenoma sometimes a medication can be used.
Sometimes surgery.

Use reply to let me know if you have further questions. [click reply to expert].
Please to not forget a positive rating.
Customer: replied 3 years ago.
Is2700level unusually high? Should this be treated quickly?
Expert:  DrRussMD replied 3 years ago.
It is quite high.
But that does not say how fast it should be treated, but that it should be investigated now.
Use reply to let me know if you have further questions. [click reply to expert].
Please to not forget a positive rating.
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64337
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and 2 other Medical Specialists are ready to help you